Visual evoked potentials findings in course of paclitaxel doxorubicin combination chemotherapy - Report of a case

Vidmer Scaioli, Augusto Caraceni, Cinzia Martini, Elena Palazzini, Emiliana Tarenzi, Fabio Fulfaro, Elisabetta Munzone

Research output: Contribution to journalArticle

Abstract

The case of a 63 year-old woman affected by advanced breast cancer is reported. Chemotherapy with paclitaxel (200 mg/m2) and doxorubicin (60 mg/m2) every three weeks was given for 8 cycles. The patient progressively developed a sensory-motor neuropathy of axonal type. After the 6th chemotherapy cycle the patient complained of subjective visual symptoms without a relevant reduction of visual acuity. Visual evoked potentials (VEPs) showed an important reduction of the amplitude of the P100 component with a less pronounced delay in latency. Electroretinic responses were normal. These findings suggest an optic neuropathy, confirming previous reports of the occurrence of optic nerve involvement in course of paclitaxel chemotherapy. The role of VEP assessment in course of paclitaxel chemotherapy is discussed comparing clinical and neurophysiological findings in this case with three previously reported cases.

Original languageEnglish
Pages (from-to)221-225
Number of pages5
JournalJournal of Neuro-Oncology
Volume25
Issue number3
DOIs
Publication statusPublished - Oct 1995

Keywords

  • breast cancer
  • neurotoxicity
  • optic neuropathy
  • paclitaxel
  • peripheral neuropathy
  • visual evoked potentials

ASJC Scopus subject areas

  • Neuroscience(all)
  • Oncology
  • Clinical Neurology
  • Cancer Research

Fingerprint Dive into the research topics of 'Visual evoked potentials findings in course of paclitaxel doxorubicin combination chemotherapy - Report of a case'. Together they form a unique fingerprint.

  • Cite this